Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 14, NWS Springfield, MO

February 25, 2000Benton County, Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Feb 25, 2000, 9:49 AM CST for Benton County, Morgan County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 25, 2000, 9:49 AM CST (15:49 UTC)
Expired
Feb 25, 2000, 10:30 AM CST
In force
41 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Benton County, MO, Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 251552
SVRSGF
MOC015-141-251630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 AM CST FRI FEB 25 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN CENTRAL MISSOURI.
  NORTHWESTERN MORGAN COUNTY IN CENTRAL MISSOURI.

* UNTIL 1030 AM CST.

* AT 947 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR CALHOUN...OR 7 MILES SOUTH OF WINDSOR...
  MOVING EAST AT 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   COLE CAMP BY 1005 AM CST.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
STAY INDOORS AWAY FROM WINDOWS.

LAT...LON 3844 9373 3820 9349 3820 9307 3874 9306

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:15 PM CST, 18 hours 34 minutes earlier.

Area forecast discussion, Feb 24, 3:15 PM CST, 18 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CST THU FEB 24 2000

WARM TEMPERATURES THE RULE TODAY OVER THE FORECAST AREA. JUST BELOW
RECORD LEVELS AT BOTH JLN AND SGF WITH READINGS WELL UP INTO THE
70S. SOUTH WINDS ADVECTING DEW POINTS IN THE 50S TO AROUND 60
INTO THE REGION. THIS WILL HELP SET THE STAGE FOR NEXT SYSTEM
MOVING INTO THE CENTRAL PLAINS LATER TONIGHT.

MODELS ALL IN GENERAL AGREEMENT WITH NEXT SYSTEM WITH ETA FARTHEST
SOUTH WITH 5H LOW AND ASSOCIATED SFC LOW MOVING THROUGH THE PLAINS.
GENERALLY FOLLOWED THE NGM/ETA FOR THIS FORECAST PERIOD. NGM
IS SLIGHTLY FARTHER NORTH WITH LOW CENTER AND THIS IS A TYPICAL
BIAS...BUT STILL CLOSE TO ETA THROUGH 36HRS. AVN SEEMED TOO FAR
NORTH.

DRY LINE ALREADY SET UP FROM CENTRAL KANSAS TO NORTH TEXAS. 3H JET
WILL INTERACT WITH DRY LINE TONIGHT. THUNDERSTORMS SHOULD FIRE
UP ALONG THE DRY LINE IN AREA OF BEST MOISTURE CONVERGENCE IN CENTRAL
PLAINS AS CAP ERODES WITH UPPER SYSTEM MOVING INTO CNTRL PLAINS. 50
TO 70KT 85H JET WILL ENSURE GOOD MOISTURE INFLOW.

WITH STRONG 85H JET ALONG WESTERN PORTION OF CWA LATER TONIGHT...
WILL KEEP MENTION OF PRECIPITATION FOR LATE TONIGHT WITH BEST
CHANCES FOR THUNDERSTORMS OVER WESTERN CWA...HOWEVER...BEST
INGREDIENTS FOR ORGANIZED CONVECTION SHOULD REMAIN WEST OF THE AREA.

FOR FRIDAY...COLD FRONT SHIFTS EAST WITH ETA MOVING THE FRONT INTO
WESTERN EDGE OF FORECAST AREA LATE IN THE AFTERNOON. BELIEVE THIS
WILL BE OUR BEST CHANCE FOR ORGANIZED CONVECTION. KSGF ETA FORECAST
SOUNDING SHOWS 85H 65KT SOUTH WIND WITH DEEP MOISTURE LAYER. SOME
MIDLEVEL DRYING TOMORROW AS WELL. 0-3KM HELICITY INCREASES TO OVER
400 M2/S2 TOMORROW AFTERNOON. ONLY LIMITING FACTOR FOR WIDESPREAD
SEVERE WEATHER WILL BE CLOUD COVER. PROGGED LI'S ON THE -2 TO -4
RANGE. BELIEVE SQUALL LINE WILL CAN EVOLVE AHEAD OF FRONT WITH
ISOLATED SUPERCELL POSSIBLE AHEAD OF THE LINE IF ENOUGH SOME SUN
CAN DESTABILIZE THE ATMOSPHERE.

WENT WITH LIKELY POPS FOR FRIDAY AND THEN GRADUALLY TAPER OFF FROM
WEST TO EAST. WEEKEND LOOKS DRY. MRF BRINGS NEXT SYSTEM IN LATE
MONDAY OR TUESDAY TIME FRAME.

FOR GUIDANCE TEMPERATURES IN THE SHORT TERM...GENERALLY WENT ABOVE
GUIDANCE A BIT. WITH CLOUDS ON FRIDAY...ONLY LOOKING FOR A SMALL
DIURNAL TEMPERATURE SWING.

.SGF...NONE.

CCF (PRELIMINARY CCF ONLY):
SGF TB 060/066 042/060 040 264741
JLN TB 063/068 041/060 042 265731
VIH TB 056/065 044/059 040 263762
UNO TB 059/067 045/060 040< 263762

DSA

In the hours before

Special weather statement, Feb 25, 6:00 AM CST, 3 hours 49 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CST FRI FEB 25 2000

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
...HIGH WINDS EXPECTED ACROSS THE OZARKS TODAY...

A DEVELOPING STORM SYSTEM OVER THE CENTRAL PLAINS WILL BRING STRONG
WINDS ALONG WITH THE THREAT OF SEVERE WEATHER AND HEAVY RAIN TO THE
MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT.

A SOUTH WIND OF 20 TO 30 MPH WILL DEVELOP TODAY AS THE SURFACE LOW
STRENGTHENS IN THE CENTRAL PLAINS. A FEW GUSTS NEAR 40 MPH WILL ALSO
BE POSSIBLE...ESPECIALLY IN THE FORT SCOTT AND NEVADA AREAS.

AS THE UPPER LEVEL STORM SYSTEM MOVES INTO THE PLAINS THIS AFTERNOON
...STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED. INITIAL
DEVELOPMENT SHOULD OCCUR IN EASTERN KANSAS AND OKLAHOMA AROUND NOON
...WITH THE STORMS MOVING EAST SLOWLY DURING THE REST OF THE
AFTERNOON AND EVENING HOURS.

LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STORMS
TODAY. ISOLATED TORNADO DEVELOPMENT MAY ALSO OCCUR. THE PRIME TIME
FOR SEVERE THUNDERSTORMS IN THE OZARKS TODAY WILL BE BETWEEN 200 AND
800 PM.

THE SLOW EAST MOVEMENT OF THE STORMS WILL ALLOW HEAVY RAIN TO OCCUR.
ALTHOUGH RECENT DRY CONDITIONS HAVE MADE FLASH FLOODING UNLIKELY...
URBAN AND LOW WATER CROSSING FLOODING WILL BE POSSIBLE.

SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION
THIS AFTERNOON.

...EXTENDED OUTLOOK SATURDAY THROUGH MONDAY....

NO SEVERE WEATHER IS EXPECTED THROUGH MONDAY.

SUTTON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 12:22 PM CSTSevere Thunderstorm WarningSGFBarry, McDonald, Newton53 min
Feb 25, 12:51 PM CSTSevere Thunderstorm WarningSGFLawrence39 min
Feb 25, 1:45 PM CSTSevere Thunderstorm WarningSGFHickory, Polk45 min
Feb 25, 1:56 PM CSTTornado WarningSGFHickory, Polk34 min
Feb 25, 2:24 PM CSTTornado WarningSGFCamden, Morgan36 min
Feb 25, 2:52 PM CSTSevere Thunderstorm WarningSGFGreene53 min
Feb 25, 3:43 PM CSTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.